Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 127, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1995, 6:58 PM CDT for Kearny County, Kansas. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1995, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 22, 1995, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kearny County, KS
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 222359 SVRDDC KSC093-230100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 658 PM CDT THU JUN 22 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...KEARNY COUNTY AT 657 PM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM CENTERED 3 MILES WEST OF LAKIN DEVELOPING SLOWLY NORTHWESTWARD. THIS STORM IS CAPABLE OF PRODUCING GOLFBALL-SIZED HAIL AND TORRENTIAL RAINFALL. THE STORM WILL MOVE OVER OPEN COUNTRY NEAR AND NORTHWEST OF LAKIN. TORRENTIAL RAINFALL WILL PRODUCE FLOODING OF SMALL STREAMS AND LOW LYING AREAS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:16 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 22, 3:16 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CDT THU JUN 22 1995 PBLM TNGT WL BE CNVCTN. ATTM ADAP PARAMETERS SHOW FOCUS AREA OVR E CO N OF SFC LOW BUT LOW SHD SINK SE TNGT AS FNT PUSHES IN FM NW THUS XPCT EVNG DVLPMT TO MOVE ACRS RGN WITH LIKELY POPS IN ALL BUT FAR ERN ZNS. MSWIS SHWG DRY SLOT ROTATING ACRS E CO ATTM WHICH SHD ENHANCE CU FIELD ALREADY IN E CNTRL AND NE CO TO START THE SHOW. PER GDA PRFLR VERTICAL PROFILEp RMNS FAVORABLE FOR HVY RAINERS THO DRY SLOT MAY HELP PRODUCE SOME MULTICELL DVLPMT SO SOME HAIL AND WIND A POSSIBILITY. FOR TEMPS... FWC VALUES REASONABLE WITH ONLY MINOR TWEEKS. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 41 min |
| Jun 21, 8:55 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 50 min |
| Jun 22, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 44 min |
| Jun 22, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.